MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3430C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Vascular Dissection (3160)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: ; product id: vamf3430c150tu, serial/lot #: (b)(6), ubd: 24-nov-2018, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two valiant captivia stent grafts were implanted in the endovascular treatment of a descending thoracic aortic imh with a hemothorax.The 34x30x150 was implanted just distal to left subclavian artery while the other valiant captivia was implanted just proximal to the celiac with good overlap.1 year and 10 months later , the patient was diagnosed with a type b aortic dissection which had extended proximally into thoraco-abdominal aorta, and distally into iliac arteries.The patient had presented with lle limb ischemia secondary to the dissection as well as chest and back pain.Therefore as treatment a 34x34x97 valiant navion stent graft was implanted overlapping the proximal captivia stent graft.An endurant ii aui was implanted and extended with two endurant limbs into the right iliac artery.Three years and nine months later, the patient presented emergently with altered mental status.A ct of the head and neck was performed as well as a ct of the chest/abdomen with contrast.The head/neck ct showed the following; there is contrast opacification extending into the intramural hematoma on postcontrast images at the level of the distal ascending aorta.This area has progressively filled with contrast compared to neck ct from one hour prior.This is consistent with a penetrating ulcer/intimal tear.Otherwise, there is sequelae of remote aortic dissection status post endograft extending from the distal aortic arch throughout the descending thoracic aorta.It was specified that there was chronic aortic dissection of the lower thoracic and throughout the abdominal aorta with contrast opacifying the true and false lumens.The abdominal aorta is stable in caliber compared to cta two years previously.The patient was admitted for five days and was discharged with directions on adequate blood pressure control.No cause was reported.No additional clinical "sequelae" were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received ; it was reported per the physician that the valiant captivias implanted during the index procedure did not cause or contributed to the extension of the type b dissection into the thoraco-abdominal aorta identified 22 months after the index procedure.The penetrating aortic ulcer/intimal tear in the ascending aorta reported approximately 5 years and 7 months after the index procedure is not believed to be related to the implanted valiant captivia and valiant navion.The cause of the penetrating aortic ulcer/intimal tear is unknown and there's no allegation against the endurant devices.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18150281
Report Number9612164-2023-05296
Device Sequence Number12442849
Product Code MIH
UDI-Device Identifier00643169346871
UDI-Public00643169346871
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model NumberVAMC3430C150TU
Device Catalogue NumberVAMC3430C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date03/07/2024
Date Device Manufactured07/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10....".
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight88 KG